Percocet is a pain-relieving drug that can also lead to drug addiction. One of the substances that are used in this medication is oxycodone. It shares the origin with morphine, heroin, and other illegal drugs. So overdosing on such drugs can be very fatal to the human body. So in this article, we will know about the consequences and withdrawal of Percocet.
What Is Drug Withdrawal?
Drug withdrawal means abruptly stopping taking a drug that the user has been using for quite a while now and very dependent on. This withdrawal can cause very dramatic effects on your body. It is not just Percocet. Any opioid-based drug can make the human body really depend on it and the withdrawal will have very visible effects.
Symptoms of Withdrawal
The symptoms depend on various factors— your duration of drug intake, the amount of dose, your body weight and structure, your response to the drug, etc. Withdrawal symptoms usually begin six to 30 hours after the last use of the drug. Now, these symptoms can be categorized into two types— early symptoms and later symptoms.
Early symptoms, the user will feel not very long after he/she stops taking the drug. These symptoms are anxiety, body ache, insomnia, fatigue, fever, etc.
The later symptoms come after ten or more days. These symptoms are stomach pain, nausea, and vomiting, low body temperature, Diarrhea, etc.
Danger of Withdrawal
There is no danger from drug withdrawal except the withdrawal symptoms. But the symptoms are not life-threatening. They will only make you uncomfortable, that’s all. Though one thing you should keep in your mind. The symptoms of the withdrawal will not kill you. What will kill you is if you decide to go back to using Percocet after you stop taking them. That is because withdrawing Percocet decreases your tolerance of the drug. So even if you take the amount of dose you used to take in the past, there is a high chance of overdose. That can lead you to some serious and long-lasting complications and even result in death.
If you have decided to relieve yourself from drugs, congratulations. But you have to understand that, withdrawing from drugs is a long and painful process. If you are a long-time user, we suggest you not stop withdrawing all at once. Consult a doctor and decrease the dose over time and do not give up.